Day 280. I am now taking 7 mg of Prednisone. I have been decreasing down from the original 20 mg I was taking. I went from 20 to 15 mg a long time ago. Then a number of years ago I went from 15 to 10 mg. I have been on 10 mg for about 15 years. Too long. About a year or so ago I went from 10 mg to 9 mg. Then I got sick and had to stop decreasing. Then life became complicated and for one reason or another it just wasn't the right time. Who wants to decrease their medication right before vacation?
About two months ago I agreed to start decreasing from 9 mg to 5 mg. I was going to power through. I have been taking this medication at too high of dose for too long. It is not good for me or my bones.
Last night I decreased to 7 mg. I have some side effects. I am way too tired. Fatigued. Falling asleep in the afternoon. My fingers are swollen in the morning when I wake up and I would not think of taking my rings off. I am creaky. I had that pain in my breast bone that was a little scary. My bones ache. The normal side effects of decreasing a drug that keeps inflammation at bay. I imagine it will only get worse as I decrease more. But I am determined to get down to 5 mg.
At this rate it will take me 2 more months to get to 5 mg. if all goes well. But it is necessary and a good thing for my bones.